MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER MS GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE WHISPER MS GUIDE WIRE
Model Number 1005359H
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was discarded and will not be returned for evaluation.The investigation is not yet complete.A follow-up report will be submitted with all additional, relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a percutaneous intervention was performed on the right anterior tibial (at) with a chronic total occlusion and no blood flow.The whisper guide wire failed to cross the cto lesion.During removal, the device was stuck in the calcification and the polymer jacket separated from the device.It was decided to leave the separated portion in the calcification without any additional treatment/intervention performed to remove the separated portion.Another device was used in replacement.There was no adverse patient sequela and there was no clinically significant delay.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
H6: medical device problem code 2017 failure to follow instructions.The device was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue.It should be noted that instructions for use guide wire hi-torque guide wires warning section, states: carefully observe the instructions under "do not" and "do" below.Failure to do so may result in vessel trauma, guide wire damage, guide wire tip separation, or stent damage.The investigation determined the reported failure to advance, entrapment, separation, and foreign body in the patient appear to be related user error.In this case, it is likely that the technique and/or manipulation during advancement caused the tip of the guide wire to get stuck or trapped in the calcification.Manipulation against resistance ultimately resulted in the polymer separation in in the anatomy.It was decided to leave the separated portion in the calcification without any additional treatment/intervention performed to remove the separated portion.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE WHISPER MS GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13472517
Report Number2024168-2022-01230
Device Sequence Number11934692
Product Code DQX
UDI-Device Identifier08717648037825
UDI-Public08717648037825
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number1005359H
Device Catalogue Number1005359H
Device Lot Number1102071
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/14/2022
Supplement Date Received by Manufacturer02/15/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexMale
Patient Weight123 KG